Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 74, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 6, 2025, 9:49 AM EDT for Cambria County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 9:49 AM EDT (13:49 UTC)
- Expired
- Jun 6, 2025, 10:45 AM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cambria County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:47 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 4:47 AM EDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service State College PA 447 AM EDT Fri Jun 6 2025 .SYNOPSIS... * Showers and scattered thunderstorms bring the risk for severe wind gusts and flash flooding each day this weekend. * Unsettled weather pattern continues into early next week with additional rounds of showers and temperatures near to slightly below the seasonal averages. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Front languishing in the NW now should move little today. Current light showers should continue to follow current trends and dissipate for the most part by sunrise. However, the next shot of forcing will be rolling across OH this morning, and generating SHRA/TSRA in NWrn PA in the morning hours. This forcing then continues to generate SHRA/TSRA across much of the CWA through the aftn and evening. Shear is present but not high. The NW will have low CAPE. Expect aftn CAPE in the 1000 J/kg range most everywhere else. The forcing may be a little late for the SE to get into the good combo of some shear and CAPE. SPC has continued the MRGL risk for svr wx today. Warm cloud depth is not too deep at less than 12kft, but PWAT is near 1.5". MBE vectors are <12kts for the aftn, and signal a threat for slow moving cells. The high moisture and slow movers could lead to a FF threat despite basin-avg QPF <1" all over. Most models do not generate QPF SE of MDT during the day. Maxes under the mainly cloudy sky will be near 70F in the north and highest elevations of the Laurels where clouds will be thickest/most prevalent. Expect L80s in the Lower Susq where they have the best/longest period of sunshine today. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Ongoing convection in the central and northern mtns will continue to slide slowly to the SE through the night. However, loss of the sun will gradually lower instability and reduce the risk for svr wx and flooding aft midnight, much like currently (Fri AM). The front will inch eastward thru the night, and be somewhere between UNV and MDT at sunrise Sat. It will continue to slide SEwrd, and limit deep convection to the SE on Sat. Lighter SHRA will be possible back into AOO-UNV-IPT, but not much farther NW than that line. Mins tonight in the U50s-M60s thanks to the high dewpoints. Some slightly drier air behind the front will not make any progress SE on Sat, but will continue to dry out (L50s) over the NW in the aftn. Muggy air will The 60+F dewpoints will hang on until Sat night in the SE half of the CWA. Sat night looks mainly dry, but SHRA/TSRA move back in from the SW late in the night. Dewpoints get into the L50s N and U50s S. That should be a refreshing but brief change. Wind continues to veer from N-E-S Sat night-Sun-Sun night bringing the mugginess back to the region. The risk for svr wx returns to all but perhaps the far nrn tier on Sunday, but could be limited by any clouds and precip in the morning. PoPs in the categorical range are a solid bet. The clouds/precip Sun should keep maxes a couple degs F lower than Sat. While the E may be near normal, the SW (Laurels) may be 7-8F cooler than normal Sun. && .LONG TERM /MONDAY THROUGH THURSDAY/... The next period of dry weather will be mid-late week. Temperatures close to normal for most of next week. Earlier discussion below. Unsettled weather pattern continues into early next week with rounds of showers likely as an amplified upper trough across the Central US and Ohio Valley shears NE across the Glakes Region by the middle of the week. SFC and Upper level ridging over head and to our west will bring drier conditions for much of the period Wednesday through early Friday of next week. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... Isolated to scattered light rain showers will continue early this morning primarily along and northwest of a line from HMZ/UNV/N38. Strong IFR to VLIFR (at or below airfield minimum) signal in both the aviation tuned GFSLAMP and hires guidance being confirmed at KBFD with high confidence in persistence through 12Z. Elsewhere, residual low level moisture and very light/calm sfc winds will likely result in 3-6SM fog at the remaining terminals; can't rule out a drop to 1-3SM however the bkn to ovc mid cloud deck favors MVFR floor. Another round of showers and t-storms expected this afternoon/evening with increasing coverage tied to the diurnal cycle. We have accounted for this via prevailing VFR -shra and PROB30 MVFR TSRA and may adjust to TEMPO or prevailing thunder as confidence increases at shorter durations. Cold front moves to the south/east tonight with model data picking up on post-frontal low clouds particularly at high elevation terminals BFD and JST where upslope flow will be a factor. Outlook... Sat...Showers/PM TSRA continue, mainly confined to the southeastern third of central PA airspace. Drying out Saturday night with patchy fog likely. Sun...Next round of showers/t-storms spreads from SW to NE into Sunday night. Mon-Tue...Unsettled pattern continues with additional rounds of showers and t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/NPB NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Lambert/Steinbugl/Martin/Gartner AVIATION...Steinbugl
Hazardous weather outlook, Jun 6, 4:07 AM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service State College PA 407 AM EDT Fri Jun 6 2025 PAZ036-056-057-059-063>066-070815- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 407 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds are possible late today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms with gusty winds are possible Saturday and Sunday. Brief heavy rain could lead to minor flooding problems on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-070815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 407 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds are possible. Brief heavy rain could lead to minor flooding problems. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms with gusty winds are possible, and brief heavy rain may also lead to minor flooding problems on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jun 6, 9:40 AM EDT, 9 minutes before
Special Weather Statement National Weather Service State College PA 940 AM EDT Fri Jun 6 2025 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-061900- Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 940 AM EDT Fri Jun 6 2025 ...AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE SOUTHERN HALF OF PENNSYLVANIA LATE THIS MORNING THROUGH THE MID AFTERNOON HOURS... Strong potentially severe thunderstorms will develop in advance of a slow moving cold front over Northwestern PA and an upper level disturbance moving out of Ohio. These storms will be moving east at around 25 mph and will affect the Laurel Highlands, including Somerset and Johnstown between 945 AM and 1045 AM, the Interstate 99 corridor including State College, Altoona and Bedford between 11 AM and 1215 PM. The storms will likely intensify as they approach and impact the Middle Susquehanna Valley and Interstate 81 corridor between 1 and 3 pm. * Wind gusts up to 55 MPH. * Frequent, dangerous cloud to ground lightning * Hail up to nickle size possible in a few locations. * Very heavy rainfall of between one half and three quarters of an inch in just 20 minutes. If outdoors, consider seeking shelter inside a building until the storms pass to protect yourself again occasional, dangerous cloud to ground lightning, hail and falling tree limbs from gusty winds. The storms will likely gradually intensify late this morning and early this afternoon, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:06 PM EDT | Flash Flood Warning | CTP | Blair, Cambria | 3 hr |
| Jun 6, 12:33 PM EDT | Flash Flood Warning | CTP | Columbia, Northumberland, Schuylkill | 3 hr |
| Jun 6, 12:57 PM EDT | Flash Flood Warning | CTP | Franklin | 93 min |
| Jun 6, 1:01 PM EDT | Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 7 hr |
| Jun 6, 1:26 PM EDT | Flash Flood Warning | CTP | Cumberland, Perry | 62 min |
| Jun 6, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.